MAUDE Adverse Event Report: DEPUY SPINE INC VIPER 2 SYSTEM ROD, STRAIGHT 200MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SPINE INC VIPER 2 SYSTEM ROD, STRAIGHT 200MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186789200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: osh, kwp, kwq, mnh, and mni.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the rods had broken some time after the procedure.On (b)(6) 2018 the patient underwent the primary procedure for a centrum plasty at l1 and a posterior fusion at 3a-3b for the treatment of l1 compression fracture.On (b)(6) 2021 the two rods were found to be broken off.The patient is scheduled for a revision surgery on (b)(6) 2021, the rods will be replaced.This report involves one (1) viper 2 system rod, straight 200mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- product complaint # (b)(4).Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable device history lot: a review of the receiving inspection (ri) for viper 2 straight rod was conducted identifying that lot number tbtyf was released in a single batch.Batch1: lot qty of units were released on 31 mar 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history batch: null.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.

Brand Name
VIPER 2 SYSTEM ROD, STRAIGHT 200MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11581450
Report Number1526439-2021-00586
Device Sequence Number4781422
Product Code NKB
UDI-Device Identifier10705034132969
UDI-Public(01)10705034132969
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186789200
Device Catalogue Number186789200
Device Lot NumberTBTYF
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date05/13/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN SCREWS; VIPER2 STRAIGHT ROD-200MM; UNKNOWN LOCKING/SET SCREWS; UNKNOWN SCREWS; VIPER2 STRAIGHT ROD-200MM
Outcome Attributed to Adverse Event Required Intervention;